Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 18, 2011, 8:08 PM CDT for Runnels County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2011, 8:08 PM CDT (01:08 UTC)
- Expired
- Mar 18, 2011, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 8:30 PM CDT | HAIL 1 | 5 S Winters, TX | |
| Mar 18, 8:30 PM CDT | HAIL 1 | Winters, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
882 WUUS54 KSJT 190108 SVRSJT TXC399-190200- /O.NEW.KSJT.SV.W.0004.110319T0108Z-110319T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 808 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS... * UNTIL 900 PM CDT * AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF NORTON...OR 9 MILES WEST OF WINTERS...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HATCHEL BY 835 PM CDT... WINTERS BY 840 PM CDT... WINTERS LITTLE ELM LAKE BY 855 PM CDT... LAT...LON 3203 9978 3174 9988 3184 10019 3207 10015 TIME...MOT...LOC 0108Z 274DEG 13KT 3193 10006 $$
2 follow-up statements
797 WWUS54 KSJT 190131 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 831 PM CDT FRI MAR 18 2011 TXC399-190200- /O.CON.KSJT.SV.W.0004.000000T0000Z-110319T0200Z/ RUNNELS TX- 831 PM CDT FRI MAR 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHERN RUNNELS COUNTY... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINTERS...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WINTERS BY 835 PM CDT... WINTERS LITTLE ELM LAKE BY 850 PM CDT... LAT...LON 3203 9978 3174 9988 3184 10019 3207 10015 TIME...MOT...LOC 0131Z 274DEG 13KT 3192 9996 $$
490 WWUS54 KSJT 190143 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 843 PM CDT FRI MAR 18 2011 TXC399-190200- /O.CON.KSJT.SV.W.0004.000000T0000Z-110319T0200Z/ RUNNELS TX- 843 PM CDT FRI MAR 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL RUNNELS COUNTY... AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINTERS...MOVING EAST AT 15 MPH. QUARTER SIZE HAIL WAS REPORTED IN WINTERS AT 830 PM. IN ADDITION TO HAIL...WIND GUSTS TO 60 MPH WILL BE POSSIBLE. THE SEVERE THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 850 PM CDT... LAT...LON 3183 10003 3201 10002 3201 9979 3182 9985 TIME...MOT...LOC 0141Z 274DEG 13KT 3192 9992 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:45 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 18, 6:45 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 645 PM CDT FRI MAR 18 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW... && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED JUST NORTH OF A COLD FRONT THAT STRETCHED FROM STERLING CITY...TO BLACKWELL...TO BRADSHAW. INCLUDED A CB MENTION AT ABILENE...BUT WILL HAVE TO MONITOR THE THUNDERSTORMS AS THEY MOVE NORTHEAST TOWARD TAYLOR COUNTY. ANY THUNDERSTORMS SHOULD REMAIN NORTH OF THE OTHER TAF SITES THIS EVENING. LOW CLOUD DEVELOPMENT IS EXPECTED AT ALL TAF SITES BETWEEN 06Z AND 09Z...WITH CEILINGS BEING REDUCED TO MVFR CATEGORY. STRATUS SHOULD BEGIN TO DISSIPATE BY 15Z WITH SOUTH WINDS INCREASING TO 12 TO 18 KNOTS. && .PREV DISCUSSION... /ISSUED 235 PM CDT FRI MAR 18 2011/ SHORT TERM... A WEAK SURFACE FRONT CURRENTLY IS PUSHING INTO OUR NORTHERN BIG COUNTRY. SOUTH OF THIS BOUNDARY ACROSS THE BIG COUNTRY...SURFACE WINDS ARE SOUTHERLY IN THE 10 TO 20 MPH RANGE. ELSEWHERE ACROSS WEST CENTRAL TEXAS...WINDS ARE SOUTHERLY AROUND 10 MPH. LATEST MODEL DATA BRING THE FRONT SLIGHTLY FARTHER SOUTH THAN THE LAST FEW RUNS. EXACTLY WHERE THIS BOUNDARY WILL STALL REMAINS UNCERTAIN. SO...I DECIDED TO CONTINUE SLIGHT CHANCE TO CHANCE POPS FOR THE 00Z TO 06Z PERIOD TONIGHT UNCHANGED FROM OUR LAST FORECAST PACKAGE. IF ANY THUNDERSTORMS DO DEVELOP THIS EVENING...A FEW MAY BECOME STRONG. HOWEVER...I DO NOT ANTICIPATE ANY SEVERE THUNDERSTORMS. AS FOR OVERNIGHT LOW TEMPERATURES TONIGHT...NUMBERS JUST ABOVE MEX MOS GUIDANCE LOOK GOOD BASED ON PAST MEX MOS PERFORMANCE WITH OVERNIGHT LOWS. FOR TOMORROW...MODELS INDICATE THE SURFACE FRONT WILL RETREAT NORTH OF OUR COUNTIES DURING THE AFTERNOON. SURFACE WINDS MAINLY FROM THE SOUTH AND STRONGER THAN TODAY WILL HASTEN THIS RETREAT. WITH CLOUDS CLEARING TOMORROW AFTERNOON...HIGHS CLOSE TO MEX MOS GUIDANCE LOOK ON TRACK. HUBER LONG TERM... NO CHANGES SUNDAY INTO NEXT WEEK...WITH DRY FORECAST CONTINUING. SOUTHWESTERLY FLOW ALOFT BECOMES WESTERLY MIDWEEK...WITH UPPER SYSTEMS STAYING WELL NORTH OF WEST CENTRAL TEXAS. WEAK SURFACE TROUGH WEDNESDAY...AND WEAK COLD FRONT WEDNESDAY NIGHT TEMPORARILY BRINGS IN DRIER SURFACE AIR. SURFACE TROUGH AND FRONT HAS BECOME WEAKER IN LATER RUNS. SOUTHERLY RETURN OF GULF MOISTURE RESUMES THURSDAY. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 81 57 81 59 / 20 10 10 10 10 SAN ANGELO 58 83 60 84 60 / 10 10 0 10 10 JUNCTION 59 79 61 80 61 / 10 10 0 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && DANIELS
Hazardous weather outlook, Mar 18, 3:14 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CDT FRI MAR 18 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 314 PM CDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. IF THUNDERSTORMS DO DEVELOP...A FEW MAY BE STRONG. THE MAIN THREATS WILL BE DEADLY LIGHTNING AND GUSTY WINDS WHICH COULD BRIEFLY CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
In the hours before
Special weather statement, Mar 18, 6:03 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 603 PM CDT FRI MAR 18 2011 TXZ054-065-190000- NOLAN TX-COKE TX- 603 PM CDT FRI MAR 18 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR NOLAN AND COKE COUNTIES... AT 601 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF CHAMPION TO 11 MILES SOUTHWEST OF MARYNEAL...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF COLORADO CITY TO 13 MILES WEST OF BLACKWELL...MOVING EAST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CHAMPION BY 615 PM CDT THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 AND MARYNEAL BY 640 PM CDT BLACKWELL BY 650 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 18, 7:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 736 PM CDT FRI MAR 18 2011 TXZ066-127-190100- TAYLOR TX-RUNNELS TX- 736 PM CDT FRI MAR 18 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR TAYLOR AND RUNNELS COUNTIES... AT 730 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF HAPPY VALLEY TO 4 MILES NORTHWEST OF NORTON....MOVING EAST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... NORTON AND WILMETH BY 745 PM CDT WINGATE AND HAPPY VALLEY BY 750 PM CDT PUMPHREY...DRASCO...HATCHEL AND WINTERS BY 800 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 43 min |
| Mar 18, 8:52 PM CDT | Areal Flood Advisory | SJT | Runnels | 83 min |
| Mar 19, 12:45 PM CDT | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 4 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.